Article Text

PDF

Sudden severe visual loss associated with peripapillary burns during panretinal argon photocoagulation.
  1. M Swartz,
  2. D J Apple and
  3. D Creel

    Abstract

    A 31-year-old woman lost central visual acuity in her left eye during scatter argon laser photocoagulation when her ophthalmologist treated the temporal peripapillary region. There was no evidence for a vascular explanation. Previous experimental work showed that the lateral spread of thermal energy into the optic nerve parenchyma from the peripapillary pigment epithelium and choroid can destroy adjacent nerve fibres. There is a risk of thermal optic neuropathy caused by peripapillary photocoagulation.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.